Welcome, Guest
Username: Password: Remember me

TOPIC: Experiences wth tryptophan

Experiences wth tryptophan 10 years 2 months ago #1

  • katsky
  • katsky's Avatar
  • OFFLINE
  • EiR Newbie
  • Posts: 1
  • Karma: 0
Hi all,

I'd be interested to hear about people's experiences with Tryptophan supplements.

I recently started 5-htp Tryptophan - on a dose of 100mg, then moved to 200mg. I noticed nothing for a week or so, then had a dramatic shift in my mood and all MCS-related twitching stopped (an unforeseen effect) .. but around the same time side-effects also started to appear.

The side-effects are: super dry mouth, nose, eyes.. always being thirsty, mouth full of ulcers, feeling hot, nauseous and a bit wired. Even asthma, which was previously under control, seems to have suddenly flared.
I am very happy about the shift in my mood tho and want to try to give it a reasonable trial.. Either tweak the 5htp dose or move to some tryptophan precursor instead..

I'd be grateful to hear what dosages or tryptophan products (and brands) have worked for others.. and if you had side effects and if they settled with time. I'm in Australia, and here haven't found a capsule that contains less than 100mg - which is seeming like it might be too much for me.

Thanks,
Kat

PS: I should add that this unforeseen effect of stopping my twitches is the biggest shift I've had in my MCS symptoms - ever. Twitching has been one the hardest thing for me to deal with when I'm around triggers. They're painful, exhausting and often embarrassing - and they make driving (and even cooking) dangerous.

Since I've been living in the city the past 4 months, this symptom has been present a lot of the time. Having that stop alone is a huge incentive for me to stay with this supplement. I do wonder how this works though, and what role serotonin might play in reducing this symptom.. if anyone has any ideas.
The administrator has disabled public write access.

 

 

Re: Experiences wth tryptophan 10 years 2 months ago #2

  • Maff
  • Maff's Avatar
  • OFFLINE
  • Administrator
  • Posts: 906
  • Thank you received: 24
  • Karma: 17
Hi Kat,

It sounds very much like the 5-HTP is giving you all the symptoms of excessive serotonin. It might not be literally high if measured - but more than your system can handle. I feel similarly wired and experience other symptoms when I take anything that elevates neurotransmitters that can be stimulatory such as serotonin. Even excessive sun exposure causes this in me due, I can only assume, to a vitamin D spike (vitamin D strongly influences neurotransmitter levels).

If you can't lower the dose of 5-HTP then using tryptophan at the same dose might be a good move as it is likely less will ultimately end up as serotonin. Other than that have you tried anything to counteract the side-effects? Natural tranquilizing supplements and herbs (e.g. magnesium, taurine, GABA, valerian)?

It's great that the 5-HTP has helped so much with your MCS. When I was suffering severely with MCS (had to wear a carbon filter mask all the time) I found my reactions were much less severe and prolonged in the summer. I suffer from SAD also, so this is when my serotonin levels would be naturally highest - more in the normal range. Serotonin is a complex neurotransmitter (like most) and can calm the activity of some neural pathways and of course it also increases our pain/symptom threshold. I would wager this has something to do with improvements in MCS when serotonin deficiency is addressed.

All the best!
If you are going through hell, keep going - Winston Churchill
The administrator has disabled public write access.

 

Related Articles:

 

Mold Testing & Sanitizer:

 

 

 

 

ADVERTISEMENT

 

Time to create page: 0.126 seconds